Alert archive / New York / River Flood Warnings in 2017

River Flood Warning 17, NWS Buffalo, NY

April 21, 2017Livingston County, Monroe County, New York

NWS Buffalo, NY issued this river flood warning at Apr 21, 2017, 9:00 AM EDT for Livingston County, Monroe County, New York. It took effect at Apr 21, 2017, 9:28 AM EDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2017, 9:00 AM EDT (13:00 UTC)
In effect from
Apr 21, 2017, 9:28 AM EDT
Expired
Apr 22, 2017, 3:21 AM EDT
In force
18 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Livingston County, NY, Monroe County, NY

The radar

The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Genesee River at Avon - NEW USGS gage on the old railroad bridge (AVON6). The gauge peaked at 33.72 ft at Apr 21, 2017, 4:00 PM EDT.

actionminormoderate25303504/2104/2204/23
Action stage
30 ft
Minor stage
33 ft
Moderate stage
37 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04228500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

277 
WGUS41 KBUF 211300
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
900 AM EDT FRI APR 21 2017

...The National Weather Service in Buffalo has issued a Flood Warning
for The following rivers in New York...

  Genesee River At Avon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...Never drive your car through flooded roadways. The 
water may be deeper than it appears.  Turn around...don't drown!

Stay tuned to NOAA Weather Radio and other local media for further 
details and updates.


&&

NYC051-055-211900-
/O.NEW.KBUF.FL.W.0017.170421T1328Z-170422T0142Z/
/AVON6.1.ER.170421T1328Z.170421T1600Z.170421T1942Z.NO/
900 AM EDT FRI APR 21 2017

The National Weather Service in Buffalo has issued a 

* Flood warning for 
  the Genesee River At Avon
* until this evening.
* At 9 AM Friday the stage was 32.9 feet and rising.
* Flood stage is 33.0 feet.
* Minor Flooding is forecast.
* Forecast...the river is expected to rise above flood stage late 
  this morning and crest near 33.3 feet this afternoon.
* IMPACT...At 33.0 feet...Flood stage, river overflows at many areas 
  from Geneseo to Scottsville, but mainly in agricultural lands with 
  little damage.

&&

LAT...LON 4290 7787 4306 7776 4306 7764 4292 7772 
      4279 7780 4278 7789            

$$

HITCHCOCK
5 follow-up statements
836 
WGUS81 KBUF 211502
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 AM EDT FRI APR 21 2017

...The Flood Warning continues for The following rivers in New 
York...


  Genesee River At Avon
  Ellicott Creek Near Williamsville
  Oatka Creek At Garbutt


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...Never drive your car through flooded roadways. The 
water may be deeper than it appears.  Turn around...don't drown!

Stay tuned to NOAA Weather Radio and other local media for further 
details and updates.


&&

NYC051-055-212102-
/O.EXT.KBUF.FL.W.0017.000000T0000Z-170422T0100Z/
/AVON6.1.ER.170421T1249Z.170421T1800Z.170421T1900Z.NO/
1102 AM EDT FRI APR 21 2017

The flood warning continues for
  The Genesee River At Avon
* until this evening.
* At 10 AM Friday the stage was 33.3 feet and rising.
* Flood stage is 33.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast. 
* Forecast...the river will continue to rise and crest near 33.4 feet
  this afternoon. 
* IMPACT...At 33.0 feet...Flood stage, river overflows at many areas 
  from Geneseo to Scottsville, but mainly in agricultural lands with 
  little damage.

&&

LAT...LON 4290 7787 4306 7776 4306 7764 4292 7772 
      4279 7780 4278 7789            

$$

NYC037-055-212102-
/O.CON.KBUF.FL.W.0016.170422T0000Z-170422T0600Z/
/GRBN6.1.ER.170422T0000Z.170422T0000Z.170422T0000Z.UU/
1102 AM EDT FRI APR 21 2017

The flood warning continues for
  The Oatka Creek At Garbutt
* from late this afternoon to late tonight.
* At 10 AM Friday the stage was 5.7 feet and rising.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise to near flood stage late 
  this afternoon.
* IMPACT...At 6.0 feet...Flood stage, general flooding of agricultural
  land begins, some basement flooding in Scottsville and Garbutt.

&&

LAT...LON 4304 7771 4299 7771 4299 7794 4297 7798 
      4297 7802 4302 7798            

$$

NYC029-037-212102-
/O.EXT.KBUF.FL.W.0015.170421T2300Z-170422T0645Z/
/WILN6.1.ER.170421T2300Z.170422T0000Z.170422T0045Z.NO/
1102 AM EDT FRI APR 21 2017

The flood warning continues for
  The Ellicott Creek Near Williamsville
* from this evening to late tonight.
* At 10 AM Friday the stage was 5.7 feet and rising.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise above flood stage this 
  evening and crest near 8.1 feet this evening.
* IMPACT...At 8.0 feet...Flood stage, some flooding begins along Aero 
  Drive from Holtz to Transit Roads in Cheektowaga. Also some 
  flooding along the flood control project area in Amherst such as 
  the bike path and Audubon golf course. Minor flooding in Ellicott 
  Creek Park. Little or no overall damage.

&&

LAT...LON 4293 7875 4301 7889 4304 7889 4304 7875 
      4295 7865 4293 7865            

$$

HITCHCOCK
338 
WGUS81 KBUF 211841
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EDT FRI APR 21 2017

...The Flood Warning continues for The following rivers in New 
York...


  Genesee River At Avon
  Ellicott Creek Near Williamsville
  Oatka Creek At Garbutt


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...Never drive your car through flooded roadways. The 
water may be deeper than it appears.  Turn around...don't drown!

Stay tuned to NOAA Weather Radio and other local media for further 
details and updates.


&&

NYC051-055-220041-
/O.EXT.KBUF.FL.W.0017.000000T0000Z-170422T0347Z/
/AVON6.1.ER.170421T1249Z.170421T2000Z.170421T2147Z.NO/
241 PM EDT FRI APR 21 2017

...Flood warning extended until this evening...

The flood warning continues for
  The Genesee River At Avon
* until this evening.
* At 2 PM Friday the stage was 33.6 feet and rising.
* Flood stage is 33.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast. 
* Forecast...the river will continue to rise and crest near 33.8 feet
  late this afternoon. 
* IMPACT...At 33.0 feet...Flood stage, river overflows at many areas 
  from Geneseo to Scottsville, but mainly in agricultural lands with 
  little damage.

&&

LAT...LON 4290 7787 4306 7776 4306 7764 4292 7772 
      4279 7780 4278 7789            

$$

NYC037-055-220041-
/O.CON.KBUF.FL.W.0016.170422T0000Z-170422T0600Z/
/GRBN6.1.ER.170422T0000Z.170422T0000Z.170422T0000Z.UU/
241 PM EDT FRI APR 21 2017

The flood warning continues for
  The Oatka Creek At Garbutt
* from this afternoon to late tonight.
* At 2 PM Friday the stage was 5.8 feet and rising.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise to near flood stage this 
  evening.
* IMPACT...At 6.0 feet...Flood stage, general flooding of agricultural
  land begins, some basement flooding in Scottsville and Garbutt. Route
  386 is closed due to flooding near the village of Scottsville.

&&

LAT...LON 4304 7771 4299 7771 4299 7794 4297 7798 
      4297 7802 4302 7798            

$$

NYC029-037-220041-
/O.EXT.KBUF.FL.W.0015.170421T2337Z-170422T0645Z/
/WILN6.1.ER.170421T2337Z.170422T0000Z.170422T0045Z.NO/
241 PM EDT FRI APR 21 2017

The flood warning continues for
  The Ellicott Creek Near Williamsville
* from this evening to late tonight.
* At 2 PM Friday the stage was 6.6 feet and rising.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise above flood stage this 
  evening and crest near 8.1 feet this evening.
* IMPACT...At 8.0 feet...Flood stage, some flooding begins along Aero 
  Drive from Holtz to Transit Roads in Cheektowaga. Also some 
  flooding along the flood control project area in Amherst such as 
  the bike path and golf course. Minor flooding in Ellicott Creek 
  Park. Little or no overall damage.

&&

LAT...LON 4293 7875 4301 7889 4304 7889 4304 7875 
      4295 7865 4293 7865            

$$

HITCHCOCK
426 
WGUS81 KBUF 212058
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
458 PM EDT FRI APR 21 2017

...The Flood Warning is cancelled for The following rivers in New 
York...


  Oatka Creek At Garbutt

...The Flood Warning continues for The following rivers in New 
York...

  Genesee River At Avon
  Ellicott Creek Near Williamsville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...Never drive your car through flooded roadways. The 
water may be deeper than it appears.  Turn around...don't drown!

Stay tuned to NOAA Weather Radio and other local media for further 
details and updates.


&&

NYC051-055-220258-
/O.EXT.KBUF.FL.W.0017.000000T0000Z-170422T0625Z/
/AVON6.1.ER.170421T1249Z.170421T2015Z.170422T0025Z.NO/
458 PM EDT FRI APR 21 2017

...Flood warning extended until late tonight...

The flood warning continues for
  The Genesee River At Avon
* until late tonight.
* At 4 PM Friday the stage was 33.9 feet and steady.
* Flood stage is 33.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast. 
* Forecast...the river is near crest now and is expected to drop 
  below flood stage this evening.
* IMPACT...At 33.0 feet...Flood stage, river overflows at many areas 
  from Geneseo to Scottsville, but mainly in agricultural lands with 
  little damage.

&&

LAT...LON 4290 7787 4306 7776 4306 7764 4292 7772 
      4279 7780 4278 7789            

$$

NYC029-037-220257-
/O.EXT.KBUF.FL.W.0015.170421T2335Z-170422T0645Z/
/WILN6.1.ER.170421T2335Z.170422T0000Z.170422T0045Z.NO/
458 PM EDT FRI APR 21 2017

The flood warning continues for
  The Ellicott Creek Near Williamsville
* until late tonight.
* At 5 PM Friday the stage was 7.3 feet and rising.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise above flood stage this 
  evening and crest near 8.1 feet this evening.
* IMPACT...At 8.0 feet...Flood stage, some flooding begins along Aero 
  Drive from Holtz to Transit Roads in Cheektowaga. Also some 
  flooding along the flood control project area in Amherst such as 
  the bike path and golf course. Minor flooding in Ellicott Creek 
  Park. Little or no overall damage.

&&

LAT...LON 4293 7875 4301 7889 4304 7889 4304 7875 
      4295 7865 4293 7865            

$$

NYC037-055-212128-
/O.CAN.KBUF.FL.W.0016.000000T0000Z-170422T0600Z/
/GRBN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
458 PM EDT FRI APR 21 2017

The flood warning is cancelled for
  The Oatka Creek At Garbutt.
* At 4 PM Friday the stage was 5.7 feet and falling.
* Flood stage is 6.0 feet.
* Forecast...the river crested below flood stage at 5.9 feet.  The 
  river will continue to fall to around 5.4 feet by Saturday morning.

&&

LAT...LON 4304 7771 4299 7771 4299 7794 4297 7798 
      4297 7802 4302 7798            

$$

Apffel
736 
WGUS81 KBUF 220145
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
945 PM EDT FRI APR 21 2017

...The Flood Warning continues for The following rivers in New 
York...

  Genesee River At Avon
  Ellicott Creek Near Williamsville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...Never drive your car through flooded roadways. The 
water may be deeper than it appears.  Turn around...don't drown!

Stay tuned to NOAA Weather Radio and other local media for further 
details and updates.


&&

NYC051-055-220745-
/O.EXT.KBUF.FL.W.0017.000000T0000Z-170422T1213Z/
/AVON6.1.ER.170421T1249Z.170421T2015Z.170422T0613Z.NO/
945 PM EDT FRI APR 21 2017

...Flood warning extended until Saturday morning...

The flood warning continues for
  The Genesee River At Avon
* until Saturday morning.
* At 9 PM Friday the stage was 33.7 feet and falling.
* Flood stage is 33.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast. 
* Forecast...the river is near crest now and is expected to drop 
  below flood stage late tonight.
* IMPACT...At 33.0 feet...Flood stage, river overflows at many areas 
  from Geneseo to Scottsville, but mainly in agricultural lands with 
  little damage.

&&

LAT...LON 4290 7787 4306 7776 4306 7764 4292 7772 
      4279 7780 4278 7789            

$$

NYC029-037-220745-
/O.EXT.KBUF.FL.W.0015.000000T0000Z-170422T1148Z/
/WILN6.1.ER.170421T2333Z.170422T0116Z.170422T0548Z.NO/
945 PM EDT FRI APR 21 2017

...Flood warning extended until Saturday morning...

The flood warning continues for
  The Ellicott Creek Near Williamsville
* until Saturday morning.
* At 9 PM Friday the stage was 8.3 feet and steady.
* Flood stage is 8.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast. 
* Forecast...the river is near crest now and is expected to drop 
  below flood stage late tonight.
* IMPACT...At 8.0 feet...Flood stage, some flooding begins along Aero 
  Drive from Holtz to Transit Roads in Cheektowaga. Also some 
  flooding along the flood control project area in Amherst such as 
  the bike path and golf course. Minor flooding in Ellicott Creek 
  Park. Little or no overall damage.

&&

LAT...LON 4293 7875 4301 7889 4304 7889 4304 7875 
      4295 7865 4293 7865            

$$
939 
WGUS81 KBUF 220721
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
321 AM EDT SAT APR 22 2017

...The Flood Warning is cancelled for The following rivers in New 
York...


  Genesee River At Avon

...The Flood Warning continues for The following rivers in New 
York...


  Ellicott Creek Near Williamsville


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...Never drive your car through flooded roadways. The 
water may be deeper than it appears.  Turn around...don't drown!

Stay tuned to NOAA Weather Radio and other local media for further 
details and updates.


&&

NYC029-037-221321-
/O.EXT.KBUF.FL.W.0015.000000T0000Z-170422T1800Z/
/WILN6.1.ER.170421T2333Z.170422T0615Z.170422T1200Z.NO/
321 AM EDT SAT APR 22 2017

...Flood warning extended until this afternoon...

The flood warning continues for
  The Ellicott Creek Near Williamsville
* until this afternoon.
* At 3 AM Saturday the stage was 8.8 feet and steady.
* Flood stage is 8.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast. 
* Forecast...the river is near crest now and is expected to drop 
  below flood stage later this morning.
* IMPACT...At 8.0 feet...Flood stage, some flooding begins along Aero 
  Drive from Holtz to Transit Roads in Cheektowaga. Also some 
  flooding along the flood control project area in Amherst such as 
  the bike path and golf course. Minor flooding in Ellicott Creek 
  Park. Little or no overall damage.

&&

LAT...LON 4293 7875 4301 7889 4304 7889 4304 7875 
      4295 7865 4293 7865            

$$

NYC051-055-220751-
/O.CAN.KBUF.FL.W.0017.000000T0000Z-170422T1213Z/
/AVON6.1.ER.170421T1249Z.170421T2015Z.170422T0441Z.NO/
321 AM EDT SAT APR 22 2017

The flood warning is cancelled for
  The Genesee River At Avon.
* At 3 AM Saturday the stage was 32.5 feet and falling.
* Flood stage is 33.0 feet.
* Forecast...the river fell below flood stage early this morning and 
  will continue to fall to around 26.1 feet by Sunday morning.
* IMPACT...At 33.0 feet...Flood stage, river overflows at many areas 
  from Geneseo to Scottsville, but mainly in agricultural lands with 
  little damage.

&&

LAT...LON 4290 7787 4306 7776 4306 7764 4292 7772 
      4279 7780 4278 7789            

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:38 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 21, 6:38 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
638 AM EDT Fri Apr 21 2017

.SYNOPSIS...
A cold front will finish crossing our region this morning...with any
leftover showers across the eastern Finger Lakes and North Country
coming to an end. In its wake...mainly dry and uneventful weather
will follow for the weekend and early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As we move through the morning hours...elongated surface low pressure
draped from near Georgian Bay to the northeastern end of Lake Ontario
will drift eastward and consolidate somewhere near the Ontario-Quebec
border...while pushing its trailing cold front eastward across the
eastern Finger Lakes and North Country. With its passage...any leftover
scattered light showers will come to an end.

Otherwise...after a fair amount of lower clouds and patchy fog to
start off the day...the combination of modest dry air advection
and diurnal mixing will result in the dissipation of any fog...
as well as lifting cloud bases and the development of some breaks
of sunshine by midday/early afternoon. As for temperatures...850 mb
readings will average from +1C to +3C by early this afternoon...
which in conjunction with good mixing should be supportive of highs
in the upper 50s to lower 60s in most places. The exceptions to
this will be downwind of the lakes...where an onshore flow will
keep highs confined to the the lower to mid 50s.

Tonight the surface low will slowly make its way across Southern
Quebec. The cyclonic flow around the low will help advect a secondary
trailing area of low level moisture into our region from the west
and northwest...and this in combination with increasing upsloping
should result in the redevelopment of fairly widespread lower
clouds across the region...with a few spotty light sprinkles also
becoming possible out of these very late tonight. Otherwise the
night will be dry and uneventful...with overnight lows ranging
from the upper 30s to lower 40s.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
A progressive pattern will be in place across the country during
this period...as a low amplitude...problem-free northern branch of a
split flow will dominate the Great Lakes region. The fair...
uneventful weather will be accompanied by temperatures that will
average a little below normal...particularly daytime highs. As for
the day to day details...

A mid level trough (in the process of shearing out) will cross our
forecast area during the day Saturday...while expansive surface high
pressure centered over the Upper Mississippi Valley will nose to the
east across all of the Great Lakes region. The latter will supply us
with enough subsidence to support fair dry weather...although there
will still be a fair amount of cloud cover in place...particularly
through early afternoon. It will also be quite cool. H85 temps in
the vcnty of zero c will only allow the mercury to climb to within a
few degrees of 50 f...with most areas remaining in the 40s.

In the wake of the exiting mid level trough...continued drying of
the low levels Saturday night will lead to clearing skies and a
chilly night. Sites away from the lakes will drop into the 30s...
with readings as low as freezing in some of the colder Southern Tier
valleys or up on the Tug.

A large arctic high centered over the northern reaches of Manitoba
on Sunday will extend southeastward across Ontario to the Lower
Great Lakes Sunday afternoon into Monday. This will keep fair dry
weather in place across our region with temperatures making a brief
attempt at returning to near normal levels for Sunday.

In a change from continuity...both the operational GFS and ECMWF are
now suggesting that Atlantic moisture will stream back across our
region late Monday night within a deepening easterly flow. This
moisture will be circulated back across our region ahead of a
coastal storm that will be centered off the coast of the Carolinas.
Have thus increased cloud cover and raised pops to slgt chc for
parts of the Finger Lakes and Southern Tier.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Our region will largely remain under the influence of a progressive
low amplitude pattern found within the northern branch of a split
flow over the country. While this pattern is not conducive for
significant weather...a deep easterly flow found ahead of a southern
stream storm system will direct enough Atlantic moisture back across
our region to support some shower activity during the day Tuesday.
This will mainly be the case for sites east of the Genesee Valley.

A weak frontal boundary...or more likely just an inverted sfc
trough...is forecast to be nearly stationary just to our west on
Wednesday. A southerly flow ahead of this feature will pump very
mild into our region...with H85 temps forecast to be in the vcnty of
9 to 12c. This will easily support max temperatures in the 70s for
the vast majority of the region...with nothing more than an
afternoon shower or two.

The mild weather will continue on Thursday...as a vigorous storm
system ejecting out of the southern Rockies will promote an
amplifying ridge over the Ohio Valley and Lower Great Lakes. While
this ridging will keep H85 temps in the vcnty of 10-12c...the
aforementioned inverted sfc trough will ease across our forecast
area. This will keep at least the chance for some showers over the
region. Max temps Thursday should once again be in the 70s for most
areas.

A look further down the road includes the likelihood that areas away
from Lakes Erie and Ontario will climb into the 80s for Friday and
Saturday as H85 temps will be in the upper teens c. If this
verifies...and there is high confidence that it will...these
temperatures would be 20 to 25 deg f above normal. There is even a
suggestion by one model that H85 temps could touch 20 deg c on
Saturday. While confidence with this is not high...that would
support 90 deg temps for the Genesee Valley and in some of the Srn
Tier Valleys for Saturday! This last weekend of April will certainly
be a very warm...and possibly hot. Stay tuned.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Elongated surface low pressure draped from near Georgian Bay to the
northeastern end of Lake Ontario will drift into Southern Quebec today...
while pushing its trailing cold front across the eastern Finger Lakes
and North Country this morning. With the frontal passage...any leftover
light showers will come to an end...with dry weather otherwise prevailing.
In terms of flight conditions...a mix of IFR to MVFR conditions in lower
stratus and patchy fog early this morning will improve to a mix of MVFR/
low VFR by early this afternoon as slightly drier air works into our
region...and diurnal mixing helps also helps to induce some drying of
the lower levels.

Tonight expect ceilings to deteriorate again as the departing surface
low circulates a trailing area of low level moisture back into our
region...and as the low level flow veers to more of a northwesterly
direction...resulting in increased upsloping. Expect ceilings to fall
back to the lower half of the MVFR range across the lower elevations...
and to IFR across the higher terrain.

Outlook...
Saturday through Tuesday...Mainly VFR.

&&

.MARINE...
Elongated surface low pressure draped from near Georgian Bay to the
northeastern end of Lake Ontario will drift into Southern Quebec today.
In its wake...a moderately brisk westerly flow of cooler air will
spread across the Lower Great Lakes. On Lake Erie this will result
in winds and waves reaching lower-end advisory levels for a time...
for which a Small Craft Advisory has been hoisted. Elsewhere...
conditions should remain a bit below advisory levels.

After winds turn more northwesterly tonight...high pressure will then
build across the region over the weekend...bringing about a return to
relatively light winds and minimal waves.

&&

.HYDROLOGY...
After rainfall amounts of 1-2 inches Thursday and Thursday evening...
many of the Buffalo area creeks responded with rises to action stage
(and in the case of Cayuga creek...minor flood stage)...however these
are mostly now falling. The one exception to this is Ellicott creek...
which is still expected to crest at minor flood stage late this
afternoon and evening...and for which a Flood Warning remains in
effect.

Elsewhere...there will be rises on the slower responding Rochester
area creeks today...however these should ultimately crest at action
stage.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 11 AM this morning to 8 PM EDT this
         evening for LEZ040-041.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
HYDROLOGY...JJR
Hazardous weather outlook, Apr 21, 5:16 AM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
516 AM EDT Fri Apr 21 2017

NYZ001>008-010>014-019>021-085-220930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
516 AM EDT Fri Apr 21 2017

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-220930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
516 AM EDT Fri Apr 21 2017

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:06 PM EDTSpecial Weather StatementBUFCattaraugus, Erie, Wyoming54 min
Apr 20, 8:38 PM EDTSpecial Weather StatementBUFOntario67 min
Apr 20, 9:01 PM EDTSpecial Weather StatementBUFAllegany, Livingston, Wyoming59 min
Apr 20, 9:05 PM EDTAreal Flood WarningBUFErie, Genesee, Wyoming3 hr
Apr 20, 9:59 PM EDTRiver Flood WarningBUFErie, Wyoming11 hr
Apr 20, 11:51 PM EDTRiver Flood WarningBUFErie, Genesee35 hr
Apr 21, 4:05 AM EDTSmall Craft AdvisoryBUF15 hr
Apr 21, 7:50 AM EDTRiver Flood WarningBUFGenesee, Monroe18 hr

Nearby

River Flood Warnings in New York, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.